Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 38, NWS Corpus Christi, TX

October 12, 2017Jim Wells County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this river flood warning at Oct 12, 2017, 10:02 AM CDT for Jim Wells County, Nueces County, San Patricio County, Texas. It took effect at Oct 12, 2017, 7:24 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Oct 12, 2017, 10:02 AM CDT (15:02 UTC)
In effect from
Oct 12, 2017, 7:24 PM CDT
Expired
Oct 18, 2017, 8:04 AM CDT
In force
6 days
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

Counties Jim Wells County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River near Bluntzer (CBVT2).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 12, 5:59 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Oct 12, 5:59 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
559 AM CDT Thu Oct 12 2017

.DISCUSSION...

See aviation discussion below for the 12Z TAF's.

&&

.AVIATION...

Most of the MVFR CIG's are across the western CWA with scattered CIG's
above 3kft across the eastern CWA. VFR conditions are expected by
mid to late morning across all of S TX. Isolated showers will be
possible mainly for ALI and CRP, but any showers that do develop
should have little to no aviation impacts. Patchy fog and low
stratus are expected to develop late tonight leading to MVFR,
possibly IFR, conditions across mainly inland locations. Sfc winds
will remain generally light and veer to the east by this afternoon
and southeast by this evening.

&&

.PREVIOUS DISCUSSION... /Issued 358 AM CDT Thu Oct 12 2017/

SHORT TERM (Today through Friday)...

Current radar shows convection offshore to the SE of the marine
zones. Am expecting this activity to move closer to the coast
through the morning hours. Onshore flow is expected to develop today
which will usher deeper low level moisture into S TX along with
warmer temps. MX temps will be around 10 degrees warmer today and a
couple more degrees warmer Friday. Models prog near 2 inch PWAT's to
skirt across the southern Coastal Bend today. Although not much
upper support is expected today due to upper level high pressure, am
expecting that increasing instability and the sea breeze will
provide sufficient low level moisture convergence to produce isol
SHRA's across mainly the southern CWA. A better chance of SHRA's and
a few TSRA's will reside over the coastal waters where deeper
moisture and better instability will be located.

Models prog drier mid levels to advect across the area tonight
leading to less rain chcs but a better set up for fog. Sfc winds
will remain fairly light tonight and dewpoints will be on the
increase. With drier air aloft, radiational fog is expected to
develop across inland portions of S TX. Dense fog can not be ruled
out late tonight, but will hold off mentioning dense fog in the
zones as sfc winds may be sufficient to keep vsby's above 1/2SM.

Models prog another pool of deeper moisture moving across S TX on
Friday. Better instability and some weak upper support combined
with the sea breeze is expected to produce iso/sct SHRA/TSRA's.

Have extended the Coastal Flood Advisory through 12Z Fri to cover
the high tides overnight and into early Fri morning. Tides have been
persistently running 1-1.5 feet above predicted and with winds
expected to veer to the east today, tide levels are expected to once
again run 1.8 to 2.3 feet above MSL at the time of high tide.

LONG TERM (Friday Night through Thursday)...

Overall the pattern doesn't look too different from 24 hours ago so
changes to the long term grids are minimal. Anomalously strong mid-
level ridging in place through the weekend allowing for heat and
moisture to build across South Texas. Expecting daily isolated to
scattered showers and thunderstorms along the sea breeze
circulation. With greater moisture advancement, the sea breeze will
be able to push deeper into South Texas each day allowing the
activity to spread in from the coast into the Brush Country by
Sunday.

Medium range guidance has come to a better consensus of mid-level
trough carving into the top of the ridge early next week. Beneath
this trough a surface cold front is expected to move through our
region later on Sunday into Monday morning. This is when we have our
highest chances for showers. A lot of the guidance is showing a pre-
frontal trough/wind-shift during the day Sunday so we could see some
lowering humidity during the afternoon on Sunday before the better
push of cooler and drier air filters in later/Monday morning.

Large high pressure system, on the order of 1025-1030MB, moves into
the Plains and looks to keep us dry through at least Thursday.
Onshore flow with increasing moisture commences on Thursday bringing
the chance of showers back into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  73  89  74  89  /  20  10  30  10  30
Victoria          87  70  90  71  89  /  10  10  20  10  20
Laredo            84  70  91  73  90  /  10  10  10   0  10
Alice             87  71  91  72  91  /  20  10  30  10  20
Rockport          84  76  87  77  87  /  20  10  30  10  30
Cotulla           85  70  91  72  90  /  10  10  10   0  10
Kingsville        87  71  92  73  91  /  20  10  30  10  30
Navy Corpus       85  78  87  78  88  /  20  10  20  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 7 AM CDT Friday For the following
     zones: Kleberg...Nueces...San Patricio.

GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Oct 12, 4:57 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
457 AM CDT Thu Oct 12 2017

TXZ242>244-131000-
Kleberg-Nueces-San Patricio-
457 AM CDT Thu Oct 12 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Coastal Flood Advisory in effect through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a chance for a few thunderstorms daily from Friday
through Monday. Organized severe storms are not expected at this
time.

Coastal flooding issues look to persist through at least Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TXZ229>234-239>241-245>247-131000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Aransas-Refugio-Calhoun-
457 AM CDT Thu Oct 12 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a chance for a few thunderstorms daily from Friday
through Monday. Organized severe storms are not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-131000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
457 AM CDT Thu Oct 12 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a chance for a few thunderstorms daily from Friday
through Monday. Organized severe storms are not expected at this
time.

Small craft conditions may occur behind a cold front on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/GH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:08 AM CDTRiver Flood WarningCRPNueces, San Patricio5 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.